Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 9, 2010, 2:24 PM CDT for 23 counties in Texas. It took effect at May 10, 2010, 11:00 AM CDT. It was in force for 10 hr. 42 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 2010, 2:24 PM CDT (19:24 UTC)
- In effect from
- May 10, 2010, 11:00 AM CDT
- Expired
- May 10, 2010, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 23 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 11:35 AM CDT | NON-TSTM WND GST 58 | 2 Ene Tulia, TX | |
| May 10, 11:35 AM CDT | NON-TSTM WND GST 60 | 3 N Hart, TX | |
| May 10, 11:55 AM CDT | NON-TSTM WND GST 58 | 2 Ssw Muleshoe, TX | |
| May 10, 11:55 AM CDT | NON-TSTM WND GST 60 | 1 Ene Morton, TX | |
| May 10, 12:05 PM CDT | NON-TSTM WND GST 58 | 6 S Olton, TX | |
| May 10, 12:05 PM CDT | NON-TSTM WND GST 62 | 1 Ne Amherst, TX | |
| May 10, 12:20 PM CDT | NON-TSTM WND GST 61 | 2 Ssw Muleshoe, TX | |
| May 10, 12:25 PM CDT | NON-TSTM WND GST 59 | 4 S Levelland, TX | |
| May 10, 12:35 PM CDT | NON-TSTM WND GST 60 | 6 Ssw Anton, TX | |
| May 10, 12:43 PM CDT | NON-TSTM WND GST 59 | 5 Ene Abernathy, TX | |
| May 10, 12:43 PM CDT | NON-TSTM WND GST 59 | Abernathy, TX | |
| May 10, 12:46 PM CDT | NON-TSTM WND GST 61 | 6 Ssw Anton, TX | |
| May 10, 12:46 PM CDT | NON-TSTM WND GST 61 | Anton, TX | |
| May 10, 12:50 PM CDT | NON-TSTM WND GST 62 | 5 Ene Abernathy, TX | |
| May 10, 12:55 PM CDT | NON-TSTM WND GST 65 | 2 Ne Dimmitt, TX | |
| May 10, 1:00 PM CDT | NON-TSTM WND GST 60 | 4 S Levelland, TX | |
| May 10, 1:00 PM CDT | NON-TSTM WND GST 62 | 5 Ene Abernathy, TX | |
| May 10, 1:00 PM CDT | NON-TSTM WND GST 62 | Abernathy, TX | |
| May 10, 1:03 PM CDT | NON-TSTM WND GST 59 | Reese Center, TX | |
| May 10, 1:08 PM CDT | NON-TSTM WND GST 60 | 2 Wsw Turkey, TX | |
| May 10, 1:08 PM CDT | NON-TSTM WND GST 60 | Turkey, TX | |
| May 10, 1:12 PM CDT | NON-TSTM WND GST 59 | 6 Ne Lubbock, TX | |
| May 10, 1:17 PM CDT | NON-TSTM WND GST 62 | Muleshoe, TX | |
| May 10, 1:20 PM CDT | NON-TSTM WND GST 59 | Silverton, TX | |
| May 10, 1:23 PM CDT | NON-TSTM WND GST 61 | Turkey, TX | |
| May 10, 1:23 PM CDT | WILDFIRE 10000 | 1 Nne Enochs, TX | FIRE ON CRP BEGAN FROM A SPARK OR SHORT FROM ELECTRICAL WIRING DURING STRONG WINDS. FIRE BURNED ONE ABANDONED HOME AND SEVERAL OLD VEHICLES. FIRE SWATH ROUGHLY 4 MILES BY 8 MILES. |
| May 10, 1:28 PM CDT | NON-TSTM WND GST 58 | Wolfforth, TX | |
| May 10, 1:28 PM CDT | NON-TSTM WND GST 59 | Ralls, TX | |
| May 10, 1:38 PM CDT | NON-TSTM WND GST 63 | Turkey, TX | |
| May 10, 1:45 PM CDT | NON-TSTM WND GST 58 | 8 Wsw Sundown, TX | |
| May 10, 1:45 PM CDT | NON-TSTM WND GST 59 | 1 N O'Donnell, TX | |
| May 10, 1:52 PM CDT | NON-TSTM WND GST 58 | Levelland, TX | |
| May 10, 1:53 PM CDT | NON-TSTM WND GST 58 | Sundown, TX | |
| May 10, 1:54 PM CDT | NON-TSTM WND GST 63 | Silverton, TX | |
| May 10, 2:02 PM CDT | NON-TSTM WND GST 60 | 7 Wnw Denver City, TX | |
| May 10, 2:03 PM CDT | WILDFIRE 0 | 7 Ene Dimmitt, TX | FIRE MAY HAVE BEGUN FROM A VEHICLE FIRE AND QUICKLY SPREAD INTO CRP AT THE INTERSECTION OF FM 2567 AND CR 612. SIZE UNKOWN. |
| May 10, 2:10 PM CDT | NON-TSTM WND DMG | Lubbock, TX | WOOD POWER POLES SNAPPED NEAR INTERSECTION OF HWY 84 AND 98TH STREET. |
| May 10, 2:15 PM CDT | NON-TSTM WND GST 58 | 6 S Olton, TX | |
| May 10, 2:17 PM CDT | NON-TSTM WND GST 59 | 1 N O'Donnell, TX | |
| May 10, 2:23 PM CDT | NON-TSTM WND GST 65 | 2 Ene Tulia, TX | |
| May 10, 2:30 PM CDT | NON-TSTM WND GST 58 | 2 Ne Dimmitt, TX | |
| May 10, 3:15 PM CDT | NON-TSTM WND GST 59 | 2 Nw Childress, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122 WWUS84 KLUB 091924 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 224 PM CDT SUN MAY 9 2010 TXZ021>025-027>031-033>037-039>043-101000- /O.UPG.KLUB.FW.A.0012.100510T1800Z-100511T0300Z/ /O.NEW.KLUB.FW.W.0013.100510T1500Z-100511T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- KENT- 224 PM CDT SUN MAY 9 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY OVER THE SOUTH PLAINS...THE FAR SOUTHERN TEXAS PANHANDLE AND THE WESTERN ROLLING PLAINS FOR WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES UNDER 15 PERCENT...AND A HIGH OR VERY HIGH FIRE DANGER...... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP WEST OF A DRYLINE MONDAY...WITH THE ONSET OF STRONG WINDS AND VERY WARM AND DRY CONDITIONS. WINDS WILL BE THE BIGGEST SINGLE FACTOR WITH SUSTAINED WINDS NEAR 30 MPH AT THE 20 FOOT LEVEL AND STRONGER GUSTS. IN ADDITION...RELATIVE HUMIDITY VALUES WILL DROP TO 5 TO 10 PERCENT WHILE TEMPERATURES CLIMB INTO THE UPPER 80S TO LOWER 90S. ALTHOUGH RECENT GREENING HAS OCCURRED FOR MANY AREAS...THERE WILL STILL BE POTENTIAL FOR RAPIDLY SPREADING WIND-DRIVEN FIRES. FIRE DANGER LEVELS ARE EXPECTED TO RANGE FROM HIGH TO VERY HIGH. CONDITIONS WILL GRADUALLY IMPROVE MONDAY EVENING AS WINDS DIMINISH AND RELATIVE HUMIDITY VALUES SLOWLY RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
881 WWUS84 KLUB 091948 CCA RFWLUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 247 PM CDT SUN MAY 9 2010 TXZ021>025-027>031-033>037-039>043-101045- /O.UPG.KLUB.FW.A.0012.100510T1800Z-100511T0300Z/ /O.COR.KLUB.FW.W.0013.100510T1500Z-100511T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- KENT- 247 PM CDT SUN MAY 9 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY OVER THE SOUTH PLAINS...THE FAR SOUTHERN TEXAS PANHANDLE AND THE WESTERN ROLLING PLAINS FOR WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES UNDER 10 PERCENT...AND A HIGH OR VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP WEST OF A DRYLINE MONDAY...WITH THE ONSET OF STRONG WINDS AND VERY WARM AND DRY CONDITIONS. WINDS WILL BE THE BIGGEST SINGLE FACTOR WITH SUSTAINED WINDS NEAR 30 MPH AT THE 20 FOOT LEVEL AND STRONGER GUSTS. IN ADDITION...RELATIVE HUMIDITY VALUES WILL DROP TO 5 TO 10 PERCENT WHILE TEMPERATURES CLIMB INTO THE UPPER 80S TO LOWER 90S. ALTHOUGH RECENT GREENING HAS OCCURRED FOR MANY AREAS...THERE WILL STILL BE POTENTIAL FOR RAPIDLY SPREADING WIND-DRIVEN FIRES. FIRE DANGER LEVELS ARE EXPECTED TO RANGE FROM HIGH TO VERY HIGH. CONDITIONS WILL GRADUALLY IMPROVE MONDAY EVENING AS WINDS DIMINISH AND RELATIVE HUMIDITY VALUES SLOWLY RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
571 WWUS84 KLUB 100909 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 409 AM CDT MON MAY 10 2010 TXZ026-032-038-102100- /O.EXB.KLUB.FW.W.0013.100510T1600Z-100511T0200Z/ CHILDRESS-COTTLE-KING- 409 AM CDT MON MAY 10 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING OVER THE ROLLING PLAINS FOR WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES UNDER 15 PERCENT...AND A VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP WEST OF A DRYLINE TODAY...WITH THE ONSET OF STRONG WINDS AND VERY WARM AND DRY CONDITIONS. SOUTHWESTERLY TO WESTERLY 20 FT WINDS SUSTAINED AT 25 TO 35 MPH WILL CONSPIRE WITH TEMPERATURES IN THE 90S AND RELATIVE HUMIDITY AROUND 10 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS THAT WILL SUPPORT THE RAPID SPREADING OF WIND-DRIVEN WILDFIRES. CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS WINDS QUICK DROP OFF AND RELATIVE HUMIDITY VALUES SLOWLY RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ021>025-027>031-033>037-039>043-102100- /O.EXT.KLUB.FW.W.0013.100510T1600Z-100511T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- KENT- 409 AM CDT MON MAY 10 2010 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING OVER THE SOUTH PLAINS...THE FAR SOUTHERN TEXAS PANHANDLE AND THE ROLLING PLAINS FOR WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES UNDER 15 PERCENT...AND A VERY HIGH FIRE DANGER... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP WEST OF A DRYLINE TODAY...WITH THE ONSET OF STRONG WINDS AND VERY WARM AND DRY CONDITIONS. SOUTHWESTERLY TO WESTERLY 20 FT WINDS SUSTAINED AT 25 TO 40 MPH WILL CONSPIRE WITH TEMPERATURES IN THE UPPER 80S AND 90S AND RELATIVE HUMIDITY IN THE 5 TO 10 PERCENT RANGE TO CREATE CRITICAL FIRE WEATHER CONDITIONS THAT WILL SUPPORT THE RAPID SPREADING OF WIND-DRIVEN WILDFIRES. CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS WINDS QUICK DROP OFF AND RELATIVE HUMIDITY VALUES SLOWLY RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
901 WWUS84 KLUB 102100 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CDT MON MAY 10 2010 TXZ021>043-110200- /O.CON.KLUB.FW.W.0013.000000T0000Z-100511T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT- 400 PM CDT MON MAY 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING OVER THE ROLLING PLAINS FOR WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES UNDER 15 PERCENT...AND A VERY HIGH FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH MUCH OF THIS EVENING. SOUTHWESTERLY TO WESTERLY 20 FT WINDS SUSTAINED AT 20 TO 35 MPH WILL COMBINE WITH TEMPERATURES IN THE UPPER 80S AND 90S AND RELATIVE HUMIDITY IN THE 5 TO 10 PERCENT RANGE TO CREATE CRITICAL FIRE WEATHER CONDITIONS THAT WILL SUPPORT THE RAPID SPREADING OF WIND-DRIVEN WILDFIRES. CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS WINDS QUICKLY DROP OFF AND RELATIVE HUMIDITY VALUES SLOWLY RISE AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 9, 11:40 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 9, 11:40 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1140 AM CDT SUN MAY 9 2010 .AVIATION... GENERALLY MVFR CONDITIONS THROUGHOUT MOST OF THE TAF PERIOD AT BOTH SITES...DUE TO THE LOW CLOUD DECK CURRENTLY IN PLACE. THE LOW CLOUD DECK HAS BEGUN TO SLOWLY BURN OFF FROM NORTHWEST TO SOUTHEAST...WITH THE NORTHWESTERN MOST EDGE SPANNING NEAR KAMA TO KHOB. CURRENTLY A FEW ISOLATED TSTORMS HAVE DEVELOP TO THE SOUTHEAST AND EAST OF KLBB...FORMING ALONG A WARM FRONTAL BOUNDARY. THE WARM FRONT WILL PUSH NORTHWARD THIS EVENING INCREASING THE CHANCE FOR SOME TSTORM DEVELOP NEAR KCDS. THOUGH AT THIS TIME DEVELOPMENT LOOKS TO BE WELL EAST OF THE TAF SITE...THEREFORE HAVE LEFT ANY MENTION OUT OF THE TAF. DURING THE OVERNIGHT HOURS A LLJ DEVELOPS OVER THE AREA...WHICH COULD PRODUCE SOME LLWS FOR KCDS AS SURFACE WINDS WILL BE LIGHTER. THOUGH HAVE LEFT OUT ATTM DUE TO THE LACK OF CONFIDENCE IN THE TIMING AND LONGEVITY. MODELS CONTINUE TO HINT AT SOME FOG DEVELOPMENT FOR THE BOTH TAF SITES AOA 11Z...THOUGH CURRENT THINKING HAS WINDS UP AS THE AREA NEARS DAYBREAK. STILL THOUGH HAVE KEPT THE BR MENTION FOR BOTH SITES AS THE POSSIBILITY OF SOME LIGHT MIST CONTINUES AS THIS LOW CLOUD DECK CONTINUES TO BURN OFF. OTHERWISE...BREEZY WINDS AND VFR CONDITIONS EXPECTED AFTER DAYBREAK AT BOTH SITES. MEADOWS && .PREV DISCUSSION... /ISSUED 647 AM CDT SUN MAY 9 2010/ AVIATION... CIGS HAVE JUST RECENTLY DIPPED TO MVFR LEVELS AT LBB...WITH LOW VFR CONDITIONS IN PLACE AT CDS. EXPECT CEILINGS TO CONTINUE TO DROP OVER THE NEXT SEVERAL HOURS...WITH LBB THREATENING IFR AND CDS FALLING TO MVFR LEVELS. GENERALLY MVFR CIGS ARE THEN EXPECTED TO PERSIST THROUGH THE DAY AT BOTH TERMINALS...THOUGH THERE IS A CHANCE CLOUDS MAY BRIEFLY SCATTERED OUT LATE THIS AFTERNOON AT LBB. CLOUDS WILL QUICKLY FILL IN AND DROP AT BOTH TERMINALS TONIGHT...WITH IFR OR WORSE CONDITIONS POSSIBLE LATE. COULD ALSO SEE A SHOWER OR STORM TODAY OR TONIGHT...FAVORING CDS...BUT CONFIDENCE IS LOW AND HAVE LEFT MENTION OUT OF THE TAFS. PREV DISCUSSION... /ISSUED 357 AM CDT SUN MAY 9 2010/ SHORT TERM... LOW AMPLITUDE UPPER RIDGE TO SLIDE EAST TODAY WITH SOUTHWEST FLOW ENSUING IN ADVANCE OF SMALL BUT TIGHTLY WOUND UPPER LOW CURRENTLY APPROACHING NORTHERN CA. AT THE SFC...THE SW PERIPHERY OF A BROAD HIGH PRESSURE SPANNING THE CENTER OF THE NATION WAS BRINGING E/SE WINDS...WITH ISENTROPIC UPGLIDE SEEN IN THE 300-310K SURFACES. THIS ASCENT WAS SUPPORTING A WIDESPREAD CLOUD DECK SPANNING THE SOUTH PLAINS...WITH DEEPER LIFT ALSO GENERATING A FEW SHOWERS AND ISOLATED STORMS...THOUGH GENERALLY EAST OF THE CWA. THE UPGLIDE WILL CONTINUE TO SUPPORT ELEVATED SHOWER/STORM CHANCES...FAVORING THE EASTERN ZONES THROUGH THE REMAINDER OF THE MORNING. WE MAY SEE A BIT OF A REPRIEVE IN THE PRECIPITATION CHANCES THIS AFTERNOON AS THE STRONGEST UPGLIDE SHIFTS EAST...BUT SLIM PRECIP CHANCES WILL PERSIST INTO TONIGHT AS UPGLIDE RENEWS ABOVE A RETREATING WARM FRONT AND A STRENGTHENING 45+ KT LLJ. BEST ELEVATED SHOWER/STORM CHANCES LATE TONIGHT WILL BE ACROSS THE NE ZONES AS THE NW-SE ORIENTED WARM FRONT LIFTS NORTHWARD ACROSS THE AREA. THERE IS ALSO A SLIM CHANCE OF A STORM DEVELOPING ALONG THE DRYLINE...LOCATED NEAR THE TX/NM STATE LINE...LATE THIS AFTERNOON OR EARLY THIS EVENING...BUT INDICATIONS ARE THAT A STOUT CAP CENTER NEAR 750 MB AND RATHER LIMITED SFC BASED INSTABILITY WILL KEEP CI FROM OCCURRING. EXPECT A STRONG WEST-TO-EAST TEMPERATURES GRADIENT ACROSS THE CWA TODAY AS CLOUDS HANG TOUGH ACROSS THE EASTERN HALF OF THE AREA. LOCATIONS NEAR THE TX/NM STATE LINE SHOULD SEE CLEARING THIS AFTERNOON...WHICH WILL ALLOW HIGHS TO CLIMB INTO THE UPPER 70S TO LOWER 80S. IT IS UNCLEAR EXACTLY HOW FAR EAST THE CLEARING WILL MAKE IT...BUT IT APPEARS IT MAY TRY TO SNEAK INTO LUBBOCK BY LATE AFTERNOON...WHICH COULD MAKE FOR A DECENT FEW HOURS LATE IN THE DAY. REGARDLESS...LOCATIONS OFF THE CAPROCK SHOULD REMAIN SOCKED IN...LIMITING HIGHS INTO THE MIDDLE AND UPPER 60S THERE. CLOUDS WILL THEN SPREAD BACK WEST OVER MOST/ALL OF THE CWA TONIGHT...WHICH WILL MAKE FOR A MILD NIGHT BEFORE THE MOISTURE GETS SHUNTED EAST ON MONDAY. WE COULD ALSO SEE SOME PATCHY FOG DEVELOP ON THE CAPROCK EARLY MONDAY MORNING. LONG TERM... FOCUS REMAIN ON POTENTIAL FOR STRONG WINDS MONDAY...AND THE SMALL POSSIBILITY OF SVR TSTMS ACROSS THE SE ROLLING PLAINS. A SHARP SHORTWAVE TROUGH OFF THE CENTRAL CALI COAST THIS MORNING WILL TAKE AN ALMOST DUE EASTERLY COURSE AND MOVE INTO THE CENTRAL HIGH PLAINS MONDAY...BEFORE TURNING NEWD INTO THE UPPER MIDWEST. ON THE SOUTH SIDE OF THIS TROUGH WILL BE A STRONG MID-LVL SPEED MAX...WHICH WILL MOVE ACROSS THE SOUTHERN PLAINS DURING THE DAY. THE DRYLINE IS LIKELY TO BE LOCATED JUST TO THE EAST OF THE TX/NM BORDER AT 12Z MON MORN...WITH A LOW CLOUD DECK COVERING MUCH OF THE CWA. HOWEVER...THE SHALLOW MOISTURE WILL BE MIXED OUT QUICKLY AND THE DRYLINE SHOULD RACE/JUMP EASTWARD MOST LIKELY PAST THE CWFA BY EARLY AFTERNOON...ALTHOUGH IT MAY STALL OR BACK SLIGHTLY LATE IN THE DAY ACROSS SRN/ERN STONEWALL COUNTY. FCST SNDG HERE INDICATES A SMALL CHANCE THAT THE CAP MIGHT BE ABLE TO BE BROKEN. EVEN IF CONVECTIVE INITIATION OCCURS...THE ACTIVITY WILL LIKELY NEED TO MOVE FARTHER EAST INTO HIGHER INSTABILITY BEFORE BECOMING SVR. NONETHELESS..IT IS NOT OUT OF THE QUESTION FOR STRONG OR SVR TSTM TO IMPACT THIS AREA...JUST VERY UNLIKELY. THE MAIN CONCERN WILL LIKELY BE THE GUSTY WINDS AND FIRE DANGER TO THE WEST. AS DEEP MIXING TAPS INTO SOME OF THE STRONG MOMENTUM OF THE MID-LEVELS...GUIDANCE INDICATES THE WINDS SHOULD EASILY REACH ADVISORY SPEEDS /30-39 MPH/ ACROSS MOST OF THE FA AND MAY APPROACH HIGH WIND CRITERIA /SUSTAINED 40+ MPH/ ACROSS THE CENTRAL/NRN ZONES. WIND SPEEDS OF THIS MAGNITUDE SHOULD GENERATE SOME BLOWING DUST ON THE CAPROCK. THE WINDS WILL QUICKLY DIMINISH MONDAY NIGHT AND A WEAK FRONT WILL APPROACH EARLY TUESDAY. THE FRONT MAY MOVE INTO PORTIONS OF THE NE ZONES BUT IT/S IMPACT SHOULD BE LIMITED AS STRONG PRESSURE FALLS IN NE NM LEAD TO RENEWED GUSTY S-SW WINDS /ALTHOUGH NOT NEARLY AS STRONG AS MONDAY/ AND MORE WARM TEMPS ACROSS MOST OF THE FA. THIS GENERAL PATTERN SHOULD CONTINUE INTO WED AS THE NEXT UPPER LOW SETTLES OVER THE INTER-MOUNTAIN WEST. IF MOISTURE RETURN IS SUFFICIENT WE MIGHT SEE A CHANCE OF TSTMS LATE WED ALONG A DRYLINE IN THE EASTERN ROLLING PLAINS. A COLD FRONT MOVING INTO THE AREA THU WILL BRING BETTER RAIN CHANCES AREA-WIDE AS BROAD TROUGHING FROM THE SW TO NC CONUS DIRECTS DEEPER SUBTROPICAL MOISTURE ACROSS WEST TEXAS...WHICH WILL OVERRUN THE COOLER /ALTHOUGH NOT PARTICULARLY MOIST/ AIRMASS AT THE SFC. THIS WILL SET UP AN EXTENDED PERIOD OF WAA WITH EMBEDDED DISTURBANCES IN THE SW FLOW ALOFT LIKELY TO GENERATE SOME AS YET UNSPECIFIED PERIODS OF BETTER LIFT AND SHOWER ACTIVITY IN THE THU TO SAT TIME FRAME. HAVE RETAINED POP STRUCTURE AND MENTION OF THUNDER FOR NOW BUT AS PREV FCST MENTIONED THE BEST INSTABILITY WILL BE LIKELY BE DISPLACED TO THE SOUTH...THUS TSTM ACTIVITY MAY BE LIMITED AND SVR WX LOOKS UNLIKELY ATTM. TEMPS STILL LIKELY TO BE MUCH COOLER THAN NORMAL THU/FRI BEFORE BEGINNING TO WARM SAT. FIRE WEATHER... CRITICAL FIRE CONDITIONS ARE VERY LIKELY TO DEVELOP ACROSS MOST OF THE SOUTH PLAINS AREA MONDAY AFTERNOON. WIND SPEEDS AND MINIMUM RH VALUES ARE INDICATIVE OF A HIGH-END DANGER...WITH THE STATE OF THE FUELS THE LIMITING FACTOR. WILL ISSUES A FIRE WEATHER WATCH FOR ALL BUT OUR EASTERN-MOST COUNTIES. METEOROLOGICAL RED FLAG CRITERIA MAY BE MET IN THIS AREA AS WELL...BUT AMPLE PRECIP AND WIDESPREAD GREEN-UP SHOULD LIMIT POTENTIAL FIRE SPREAD. TUE AND POSSIBLY WED AFTERNOONS...ELEVATED TO CRITICAL FIRE WX CONDITIONS MAY DEVELOP ACROSS MAINLY WESTERN PORTIONS OF THE CAPROCK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 79 57 88 45 86 / 20 10 0 0 0 TULIA 71 57 90 48 85 / 20 20 10 0 10 PLAINVIEW 72 61 91 50 87 / 20 20 10 0 10 LEVELLAND 76 62 94 50 91 / 20 20 10 0 0 LUBBOCK 72 63 93 53 90 / 20 20 10 0 0 DENVER CITY 83 62 94 53 94 / 20 20 0 0 0 BROWNFIELD 75 63 95 53 93 / 20 20 10 0 0 CHILDRESS 64 63 93 53 85 / 30 20 20 10 10 SPUR 69 65 93 58 92 / 30 20 10 0 10 ASPERMONT 69 64 94 62 96 / 40 20 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>037-039>043. && 40
Hazardous weather outlook, May 9, 11:14 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1114 AM CDT SUN MAY 9 2010 TXZ021>044-101615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1114 AM CDT SUN MAY 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WINDY CONDITIONS WILL DEVELOP OVER MOST OF THE REGION BY LATE MONDAY MORNING AND PERSIST THROUGH THE AFTERNOON HOURS...LIKELY REQUIRING AT LEAST A WIND ADVISORY. SUSTAINED WINDS WILL EXCEED 35 MPH WITH GUSTS IN EXCESS OF 50 MPH LIKELY...RESULTING IN BLOWING DUST. A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT FOR ALL AREAS EXCEPT THE SOUTHEAST PANHANDLE AND EASTERN ROLLING PLAINS MONDAY...AS CRITICAL CONDITIONS FOR RAPID FIRE GROWTH WILL LIKELY BE REACHED BY MONDAY AFTERNOON AS WELL. ISOLATED THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE MONDAY AFTERNOON ALONG A DRYLINE ACROSS THE SOUTHEAST ROLLING PLAINS. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. JW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 6:00 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 14 more | 9 hr |
| May 9, 2:36 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 28 hr |
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.